Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Liquid film on an unsteady stretching surface


Author: C. Y. Wang
Journal: Quart. Appl. Math. 48 (1990), 601-610
MSC: Primary 76D05
DOI: https://doi.org/10.1090/qam/1079908
MathSciNet review: MR1079908
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A fluid film lies on an accelerating stretching surface. A similarity transform reduces the unsteady Navier-Stokes equations to a nonlinear ordinary differential equation governed by a nondimensional unsteady parameter. Asymptotic and numerical solutions are found. The results represent rare exact similarity solutions of the unsteady Navier-Stokes equations.


References [Enhancements On Off] (What's this?)

  • [1] L. J. Crane. Flow past a stretching plate, Zeit. Angew. Math. Phys. 21, 645-647 (1970)
  • [2] J. F. Brady and A. Acrivos, Steady flow in a channel or tube with an accelerating surface velocity. An exact solution to the Navier-Stokes equations with reverse flow, J. Fluid Mech. 112 (1981), 127–150. MR 639234, https://doi.org/10.1017/S0022112081000323
  • [3] C. Y. Wang, The three-dimensional flow due to a stretching flat surface, Phys. Fluids 27 (1984), no. 8, 1915–1917. MR 758728, https://doi.org/10.1063/1.864868
  • [4] C. Y. Wang, Fluid flow due to a stretching cylinder, Phys. Fluids 31, 466-468 (1988)
  • [5] K. T. Yang, Unsteady laminar boundary layers in an incompressible stagnation flow, J. Appl. Mech. 25, 421-427 (1958)
  • [6] G. Brikhoff, Hydrodynamics, a Study in Fact and Similitude, Revised Ed., Princeton Univ. Press, Princeton, N. J., 1960
  • [7] M. Abramowitz and I. A. Stegun, Eds., Handbook of Mathematical Functions, Dover, New York, 1965

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D05

Retrieve articles in all journals with MSC: 76D05


Additional Information

DOI: https://doi.org/10.1090/qam/1079908
Article copyright: © Copyright 1990 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website